MAUDE Adverse Event Report: DENTSPLY LLC HYPERBYTE VIBRATION DEVICE; ORTHODONTIC VIBRATORY ACCESSORY

DENTSPLY LLC HYPERBYTE VIBRATION DEVICE; ORTHODONTIC VIBRATORY ACCESSORY
Catalog Number V18115
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device was not returned for evaluation and the lot number was not provided for retained-product testing and/or dhr review.
 
Event or Problem Description
In this event it is alleged that the patient had an allergic reaction- facial swelling (angioedema) - to the use of the hyperbyte vibration device.The mother of the patient reported their daughter had to go to the er for facial swelling which is alleged to be trigged by the device.The patient is an aligner wearer.Further information is requested.No injury was reported from the alleged event.Since the facial swelling (angioedema), could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.
 
Additional Manufacturer Narrative
Investigation: during the investigation, the device had not been received, and the lot number information required for a device history record (dhr) review was not provided.The user was instructed to immediately discontinue use of the device.Following the review, it appears that the patient's facial swelling is likely caused by an underlying condition.Please see the attached email and comments from the clinical team for further details.Taken from email from doctor that this event was discussed about.I would agree that this is a reportable event but it can be difficult to establish if the hyperbyte was the root and sole cause of the incident.It¿s important to note that she started treatment in (b)(6) 2022 and i have included a screenshot below from a check-in on (b)(6) 2022 where she states that she was using hyperbyte every day for 5 min a day.In my opinion there may have been something else underlying or happening that simultaneously was triggered and caused the reaction.

Brand Name
HYPERBYTE VIBRATION DEVICE
Common Device Name
ORTHODONTIC VIBRATORY ACCESSORY
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20758965
Report Number2424472-2024-00406
Device Sequence Number13082069
Product Code OYH
UDI-Device IdentifierD001V181151
UDI-PublicD001V181151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberV18115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/14/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown